Article Text

PDF
Drug-induced lupus erythematosus following immunotherapy with anti-programmed death-(ligand) 1
  1. Jean-Marie Michot1,2,
  2. Mathilde Fusellier1,
  3. Stephane Champiat1,3,
  4. Charles Velter4,
  5. Capucine Baldini1,3,
  6. Anne-Laure Voisin5,
  7. Francois-Xavier Danlos1,
  8. Yolla El Dakdouki1,
  9. Maxime Annereau6,
  10. Xavier Mariette7,
  11. Caroline Robert4,
  12. Khadija Cherif8,
  13. Aurélien Marabelle1,
  14. Christine Mateus4,
  15. Olivier Lambotte2,3,9,10
  1. 1Medical Oncology and Drug Development Department, Institut Gustave Roussy, Villejuif, France
  2. 2Department of Internal Medicine and Clinical Immunology, Hôpital Bicêtre, Le Kremlin-Bicêtre, France
  3. 3University of Paris Sud, Le Kremlin-Bicêtre, France
  4. 4Department of Medical Oncology, Institut Gustave Roussy, Villejuif, France
  5. 5Department of Pharmacovigilance, Institut Gustave Roussy, Villejuif, France
  6. 6Department of Pharmacy, Institut Gustave Roussy, Villejuif, France
  7. 7Department of Rheumatology, Hôpital Bicêtre, Le Kremlin-Bicêtre, France
  8. 8Department of Biopathology, Institut Gustave Roussy, Villejuif, France
  9. 9INSERM U1184, Immunology of Viral Infections and Autoimmune Diseases, Le Kremlin- Bicêtre, France
  10. 10Commissariat à l’Energie Atomique (CEA), Fontenay-aux-Roses, France
  1. Correspondence to Dr. Jean-Marie Michot, Drug Development Department, Institut Gustave Roussy, Villejuif F-94805, France; jean-marie.michot{at}gustaveroussy.fr

Statistics from Altmetric.com

We read with interest the study of Kostine et al describing rheumatic immune-related adverse events (irAE), which occur in 6.6% of patients treated for cancer by anti-programmed death-(ligand) 1 (PDL1).1 These new adverse effects pose significant challenges to patient care in terms of optimal management of these autoimmune damaging toxicities, while allowing effective antitumor therapy to continue.

The PD(L)1 pathway is involved in the maintenance of immune tolerance, and the blockage of this axis by anticancer immunotherapy could trigger autoimmune diseases and especially lupus.2 3 We then searched in the pharmacovigilance register of our institution—the ‘Registre des Effets Indésirables Sévères des Anticorps Monoclonaux Immunomodulateurs en Cancérologie (REISAMIC)’—whether cases of drug-induced lupus erythematosus (DI-LE) were reported following anti-PD(L)1 immunotherapies.

Between October 2013 and July 2017, five cases of DI-LE were recorded in REISAMIC. Given the number of patients having received anti-PD(L)1 during the same period (n=1044), the estimated incidence of DI-LE was 0.48%. All patients gave their written informed consent for the use of their data in this …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.